MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. FIELDER XT; PTCA GUIDE WIRE
Model Number AGP140002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that attempts were made to advance a knuckled asahi fielder xt guide wire during a percutaneous coronary intervention (pci) for a chronic total occlusion (cto) in the unspecified coronary artery but failed.During withdrawal attempts of the fielder xt guide wire, the distal segment of the guide wire broke off in the patient artery.The wire fragment was jailed with an unspecified stent.It was informed that there were no adverse patient effects.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to know similar events, it was presumed that bending stress was applied when the subject fielder xt was knuckled in order to cross the cto.As attempts were made to advance the guide wire in the cto, excessive stress generated with guide wire manipulation might have been locally applied on the subject segment of the guide wire.Consequently, the guide wire was fractured.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the additional treatment with stent deployment of wire fragment was a reportable health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects].~ separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.In the initial reporting, the description of d2 common device name (ptca guide wire) was incorrectly entered the d4 model # and the lot # columns.Therefore, correction has been made in this report, stating that the model # is agp140002 and the lot 3 is 230123a381.The reported fielder xt guide wire was returned for investigation.The returned fielder xt guide wire was found with its polymer jacket torn at approximately 140mm from the proximal solder (set at 160mm from the wire tip).The outer coil was found coming out of the torn end of the polymer jacket, stretched for approximately 32mm, and fractured.Observation by microscope and scanning electron microscope (sem) found that the fracture end of the outer coil was necked and the fracture surface had dimples, both of which were traces of ductile fracture.The polymer jacket was removed for observation.Microscopic observation found that the outer coil was three-dimensionally deformed with intermittent coil disarrangement for approximately 20mm from approximately 115mm distal to the proximal solder.The mid solder (set at 25mm from the wire tip) was observed distal to the disarranged coils.The core wire was found fractured at approximately 4mm distal to the mid solder.Observation by microscope and sem found that the fracture end of the core wire was necked and the fracture surface had dimples, both of which were traces of ductile fracture.These findings indicated that the outer coil and the core wire of the subject fielder xt guide wire were both detached at approximately 21mm from the guide wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that the knuckled and advanced distal segment of the subject fielder xt guide wire might have been trapped in the cto lesion.As tension was locally applied during withdrawal, the distal segment of the guide wire was detached.While the fielder xt guide wire was being removed ex situ, torsion exceeding the product design limit might have been applied to the shaft segment, disarranging the coils and deforming the guide wire.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the additional treatment with stent deployment of wire fragment was considered a health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.

Brand Name
FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20876096
Report Number3003775027-2024-00127
Device Sequence Number8955542
Product Code DQX
UDI-Device Identifier04547327072854
UDI-Public(01)04547327072854(17)251231(10)230123A381
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberAGP140002
Device Lot Number230123A381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale